MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Diplopia/Double Vision (4802)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that after an intraocular lens (iol) lens implantation surgery, on (b)(6) 2023 after getting done at the gym, the patient noticed her vision was off.It continued to get worse, and she was describing it as double vision.The patient stated that when she covered each eye individually she could see normally, but when she had both eyes opened she saw double, that worsens in certain gazes such as down and up and to the right.The patient mentioned that she was seen in the emergency room on same day and also evaluated by neuro-ophthalmology.The lens was apparently in position and they couldn't see a reason for the diplopia.They will be doing an magnetic resonance imaging (mri) of her head and orbits on (b)(6) 2023 to rule out a possible stroke or other etiology.Her follow-up appointment with her neuro-ophthalmologist was on (b)(6) 2023.She has also had a lot of bloodwork done.Additional information was requested and received from the consumer stating that she has now had headaches for two weeks.Walking has become very difficult because if both eyes are open, it really throws her off.The patient can¿t drive right now because she doesn¿t want to depend on bad vision.After her surgery she had really great vision in both eyes, alone or together.The patient really noticed pretty quickly that the close-up vision wasn¿t as good and she had to get glasses.She additionally mentioned that her hindsight was 20/20 but she wish never got these lenses.The patient just doesn¿t feel they are perfected at this time.The biggest reason she got her eyes done besides cataracts that were affecting her vision, was because driving at night was hard.Now it¿s just as hard and she tried avoiding it.They didn¿t seem to think that there was anything wrong with the lens.The patient additionally reported that she read something about statins affecting vision and leg pains, so she discontinued it until after she saw what was going on with her eyes.It¿s good that i will have answers to the two mris by tuesday afternoon.I can¿t see how it really would affect one eye and not the other.If the mris come out with nothing, it has to be a lens.The haze she see in that right lens was not clear like the left lens.Additional information was requested.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Event or Problem Description
Additional information was received from consumer stating issue related to statins which she was using for cholesterol.
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.No further reports required.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18482460
Report Number1119421-2024-00083
Device Sequence Number2723041
Product Code MFK
UDI-Device Identifier00380652357715
UDI-Public00380652357715
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.190
Device Lot Number15293383
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale